MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 869-011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent pedicle subtraction osteotomy(pso) at l3 for correction of sagittal balance.Post-op, the implanted rods broke due to patient's fall on back by being pushed.As a result, a revision surgery was performed to completely explant the broken rods, to stabilize patient's condition.No patient complications were reported.
 
Additional Manufacturer Narrative
X-ray review- post-op x-rays for thoracolumbar fusion showed bilateral rod fracture after more than 1 year from the surgery.Lateral bony fusion appeared present at the lumbar levels below the fracture on one of the provided ap(anterior posterior) images although this would be better assessed by ct.This fracture was presumably caused due to patient's trauma.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
In the revision surgery, stabilization was performed from t7-l5; a combination of remaining ti rod with double cocr rod and mrc connector was used to secure solid construction for optimal fusion.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7174343
Report Number1030489-2018-00028
Device Sequence Number11072089
Product Code KWP
UDI-Device Identifier00721902750991
UDI-Public00721902750991
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K031655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number869-011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight100